ISSN: 2459 - 1777 | E-ISSN 2587-0394
Beyoglu Eye Journal Aripiprazole-Induced Acute Transient Bilateral Myopia: A Case Report [Beyoglu Eye J]
Beyoglu Eye J. 2020; 5(1): 57-58 | DOI: 10.14744/bej.2020.71677

Aripiprazole-Induced Acute Transient Bilateral Myopia: A Case Report

Yunus Bulgu1, Selim Genc2
1Department of Ophthalmology, Sancaktepe Sehit Prof. Dr. Ilhan Varank Training and Research Hospital, Istanbul, Turkey
2Department of Ophthalmology, Beyoğlu Eye Research and Training Hospital, Istanbul, Turkey

Aripiprazole is an atypical, antipsychotic drug used for the treatment of schizophrenia, depression, bipolar disorder, and obsessive-compulsive disorder in adults. There are a few reports in the literature of ocular side effects of aripiprazole, such as transient myopia, diplopia, and acute angle closure. This report describes the case of a 34-year-old female patient who was referred to the clinic with painless blurred vision in both eyes. She had been diagnosed with major depression and had been using aripiprazole for a month. She experienced blurred vision after the first week of drug therapy. The uncorrected visual acuity (UCVA) was 4/10 in both eyes using a standard Snellen chart. She had a refractive error of -2.00 diopters and the best corrected visual acuity was 10/10 in both eyes. The ocular examination results were normal other than the refractive error. The patient was diagnosed with aripiprazole-induced, acute transient myopia. The UCVA was 10/10 in both eyes at the 2-week follow-up following termination of the aripiprazole therapy. It is important to be prepared to recognize aripiprazole-induced, acute transient myopia in patients complaining about blurred vision.

Keywords: Aripiprazole, ciliochoroidal effusion, myopia.

Yunus Bulgu, Selim Genc. Aripiprazole-Induced Acute Transient Bilateral Myopia: A Case Report. Beyoglu Eye J. 2020; 5(1): 57-58

Corresponding Author: Yunus Bulgu, Türkiye
LookUs & Online Makale